Alert archive / West Virginia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 5, NWS Charleston, WV

March 23, 20225 counties in West Virginia; Meigs County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Mar 23, 2022, 4:12 PM EDT for 5 counties in West Virginia; Meigs County, Ohio. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2022, 4:12 PM EDT (20:12 UTC)
Expired
Mar 23, 2022, 5:00 PM EDT
In force
48 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Meigs County, OH, Jackson County, WV, Mason County, WV, Putnam County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 63 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 4:23 PM EDTTSTM WND DMG3 Wnw Buffalo, WVCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 WNW BUFFALO. 3 TREES DOWN WITH 1 ON A POWER LINE.
Mar 23, 4:35 PM EDTHAIL 0.755 Ene Leon, WVREPORT FROM MPING: DIME-SIZE HAIL.
Mar 23, 4:35 PM EDTHAIL 0.757 Wnw Ripley, WV
Mar 23, 4:45 PM EDTTSTM WND DMG3 S Ravenswood, WVA FEW TREES DOWN ON FLATWOODS ROAD.
Mar 23, 4:55 PM EDTHAIL 13 Se Ravenswood, WVREPORT FROM MPING: QUARTER-SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 2:35 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 496 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
496 m²/s²
0-3 km storm-relative helicity
504 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

278 
WUUS51 KRLX 232012
SVRRLX
OHC105-WVC035-053-079-105-107-232100-
/O.NEW.KRLX.SV.W.0005.220323T2012Z-220323T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
412 PM EDT Wed Mar 23 2022

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Meigs County in southeastern Ohio...
  Mason County in western West Virginia...
  Northwestern Putnam County in western West Virginia...
  West central Wirt County in northwestern West Virginia...
  Northern Jackson County in northwestern West Virginia...
  Southwestern Wood County in northwestern West Virginia...

* Until 500 PM EDT.

* At 412 PM EDT, a severe thunderstorm was located 8 miles northwest
  of Buffalo, or 10 miles southeast of Gallipolis, moving northeast
  at 70 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ripley, Elizabeth, Racine, Forked Run State Park, Ravenswood, New
  Haven, Buffalo, Sandyville, Syracuse, Leon, Portland, Mount Alto,
  Belleville, Reedsville, Southside, Ashton, Cottageville, Grimms
  Landing, Evans and Morristown.

This includes Interstate 77 in West Virginia between mile markers 138
and 167.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and western and northwestern West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and western and northwestern West Virginia.

&&

LAT...LON 3859 8219 3861 8217 3868 8219 3871 8218
      3874 8219 3918 8179 3918 8176 3922 8172
      3922 8170 3908 8138 3852 8211 3859 8221
TIME...MOT...LOC 2012Z 220DEG 60KT 3868 8211 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GW
2 follow-up statements
706 
WWUS51 KRLX 232035
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
435 PM EDT Wed Mar 23 2022

WVC079-232045-
/O.CAN.KRLX.SV.W.0005.000000T0000Z-220323T2100Z/
Putnam WV-
435 PM EDT Wed Mar 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUTNAM COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and western and northwestern West Virginia.

LAT...LON 3866 8195 3888 8205 3918 8179 3918 8176
      3922 8172 3922 8170 3908 8138
TIME...MOT...LOC 2035Z 220DEG 60KT 3898 8179 

$$

OHC105-WVC035-053-105-107-232100-
/O.CON.KRLX.SV.W.0005.000000T0000Z-220323T2100Z/
Meigs OH-Mason WV-Wirt WV-Jackson WV-Wood WV-
435 PM EDT Wed Mar 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MEIGS...CENTRAL MASON...WEST CENTRAL WIRT...NORTHERN
JACKSON AND SOUTHWESTERN WOOD COUNTIES...

At 435 PM EDT, a severe thunderstorm was located over Ravenswood, or
near Racine, moving northeast at 70 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Ripley, Elizabeth, Racine, Forked Run State Park, Ravenswood, New
Haven, Sandyville, Syracuse, Leon, Portland, Mount Alto, Belleville,
Reedsville, Southside, Cottageville, Grimms Landing, Evans,
Morristown, Rockport and Letart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and western and northwestern West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3866 8195 3888 8205 3918 8179 3918 8176
      3922 8172 3922 8170 3908 8138
TIME...MOT...LOC 2035Z 220DEG 60KT 3898 8179 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

GW
363 
WWUS51 KRLX 232048
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
448 PM EDT Wed Mar 23 2022

WVC053-232057-
/O.CAN.KRLX.SV.W.0005.000000T0000Z-220323T2100Z/
Mason WV-
448 PM EDT Wed Mar 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MASON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and western and northwestern West Virginia.

LAT...LON 3908 8138 3877 8181 3892 8191 3894 8190
      3899 8194 3918 8179 3918 8176 3922 8172
      3922 8170
TIME...MOT...LOC 2047Z 220DEG 60KT 3914 8162 

$$

OHC105-WVC035-105-107-232100-
/O.CON.KRLX.SV.W.0005.000000T0000Z-220323T2100Z/
Meigs OH-Wirt WV-Jackson WV-Wood WV-
448 PM EDT Wed Mar 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MEIGS...WEST CENTRAL WIRT...NORTHERN JACKSON AND
SOUTHWESTERN WOOD COUNTIES...

At 447 PM EDT, a severe thunderstorm was located near Lubeck, or 9
miles east of Forked Run State Park, moving northeast at 70 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Ripley, Elizabeth, Racine, Forked Run State Park, Ravenswood,
Sandyville, Portland, Belleville, Reedsville, Cottageville, Evans,
Morristown and Rockport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and western and northwestern West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3908 8138 3877 8181 3892 8191 3894 8190
      3899 8194 3918 8179 3918 8176 3922 8172
      3922 8170
TIME...MOT...LOC 2047Z 220DEG 60KT 3914 8162 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

GW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:31 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 23, 2:31 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
231 PM EDT Wed Mar 23 2022

.SYNOPSIS...
An occluding low pressure system lifts through today and
tonight with strong to severe storms. Cooler by Friday and the
weekend, with shower chances lingering.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 215 PM Wednesday...

A weakening cold front exits east of the Appalachians first thing
tonight, taking most of the convective precipitation with it.
Temperatures will be close to their dewpoints tonight, generally in
the mid to upper 40s. Models keep strong winds at H850 all night.
These winds will help to prevent dense fog formation, despite of
antecedent precipitation.

A brief surface ridge keeps dry conditions Thursday morning, but
another weakening cold front approaches from the west to keep chance
for light precipitation at least along the eastern mountains during
the afternoon and evening hours.

Thursday will be mostly dry, except for isolated showers across the
Middle Ohio Valley during the afternoon and evening. Expect mild
afternoon temperatures, generally in the lower 60s lowlands, ranging
into the mid 50s highest elevations.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
As of 200 PM Wednesday...

The region will be under the influence of a dry slot associated with
an elongated area of surface low pressure stretching from Paducah
to Detroit Thursday night into Friday morning. As the surface warms
through the day Friday, some low topped, isolated to scattered
showers appear possible, although any accumulation potential will be
rather limited due to a sharp inversion around H700.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
As of 200 PM Wednesday...

Broad cyclonic flow associated with a departing area of low pressure
remains over the region early Saturday, with a reinforcing northern
stream low approaching during the day. This will produce
synoptic rain and snow during the day Saturday, before this system
too exits to the east. This exiting system will then setup a period
of cold, northwesterly flow across the Great Lakes yielding lake
enhanced snow and rain showers Saturday afternoon through Sunday,
with diurnal enhancement likely as strong late March sun angles warm
the surface during the day setting up steep low level lapse rates.

Across the lower elevations, flakes can be expected, perhaps heavy
at times in squalls, but a combination of surface temperatures
marginally above freezing and very warm ground temperatures should
keep any accumulations confined to grassy or elevated surfaces. In
the mountains, several inches of snow will be possible through
Sunday evening, but again, warm ground temperatures look to limit
impactful accumulations, especially given the diurnally enhanced
aspect (with breaks to sunshine between showers) promoting melting.

Should see any lingering upslope showers tapering off to flurries
during the day Monday as flow shifts a little more west-
northwesterly amid continued unseasonably cool conditions.

Heights rise Monday into Tuesday as ridging over the intermountain
west begins to shift east in response to a developing Four Corners
Low. A warm front associated with this system lifts north across the
forecast area Monday night into Tuesday yielding mainly light rain.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 201 PM Wednesday...

Bands of showers and thunderstorms, ahead of an advancing cold
front, will develop across eastern KY and southern OH and move
north northeast to affect our CWA this afternoon and evening.
VFR conditions will turn quickly to brief periods of IFR under
moderate to heavy rain, followed by MVFR ceilings.

The environment is conducive to strong to severe thunderstorms
through this evening. SPC has most of the area under a Slight
Risk for severe storms. Expect thunderstorms to produce strong
to damaging wind gusts, as well as hail, and the possibility of
isolated tornadoes. A lesser, Marginal Risk remains along the
western slopes and eastern mountains through tonight.

The cold front is forecast to cross the area from around 00Z to
06Z tonight from west to east. However, winds aloft are
expected to remain strong all night. This could produce LLWS
mainly across the higher terrain sites. Coded LLWS at EKN, CKB
and BKW roughly from 23Z through 04Z Thursday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Medium to High.

ALTERNATE SCENARIOS: Gusty surface winds will fluctuate. Timing
of showers and occurrence of thunderstorms this afternoon into
this evening may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    L    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    M    M    H    H    M    M    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    L    H    H

AFTER 18Z THURSDAY...
No widespread IFR conditions are expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/JP
NEAR TERM...ARJ
SHORT TERM...JP
LONG TERM...JP
AVIATION...ARJ
Hazardous weather outlook, Mar 23, 2:43 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
243 PM EDT Wed Mar 23 2022

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027-
029-241845-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Gilmer-
243 PM EDT Wed Mar 23 2022

...TORNADO WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ028-033-034-241845-
Dickenson-Buchanan-Braxton-McDowell-Wyoming-
243 PM EDT Wed Mar 23 2022

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected today. A Slight Risk of
severe weather exists for locally damaging winds, hail or possibly a
tornado this afternoon into this evening. Heavy downpours will also
be possible, especially within thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ030-032-039-040-515>526-241845-
Lewis-Taylor-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
243 PM EDT Wed Mar 23 2022

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia and
southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected this afternoon and evening. A
Marginal Risk of severe weather exists for locally damaging winds
and hail this afternoon into this evening. Heavy downpours will also
be possible, especially within thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ031-241845-
Harrison-
243 PM EDT Wed Mar 23 2022

...TORNADO WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northern West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Mar 23, 3:18 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
318 PM EDT Wed Mar 23 2022

KYZ101>103-105-OHZ086-087-WVZ005>007-231945-
Boyd KY-Greenup KY-Carter KY-Lawrence KY-Gallia OH-Lawrence OH-
Mason WV-Wayne WV-Cabell WV-
318 PM EDT Wed Mar 23 2022

...Strong thunderstorms will impact portions of Boyd, southeastern
Greenup, northwestern Lawrence, southeastern Carter, southwestern
Gallia, Lawrence, southwestern Mason, northwestern Cabell and
northwestern Wayne Counties through 345 PM EDT...

At 317 PM EDT, Doppler radar was tracking strong thunderstorms near
Webbville, or 7 miles west of Yatesville Lake State Park, moving
northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huntington, Ashland, Ironton, Grayson, Coal Grove, Chesapeake,
Proctorville, Blaine, Cannonsburg, Lake Vesuvius, Yatesville Lake
State Park, Barboursville, Kenova, Catlettsburg, Ceredo, Coalton,
Denton, Burnaugh, Durbin and Centerville.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 175 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Kentucky...southeastern Ohio...and central and western West Virginia.

&&

LAT...LON 3859 8276 3860 8274 3861 8275 3884 8261
      3862 8208 3800 8279 3810 8292 3810 8291
      3812 8289 3813 8291 3817 8292 3817 8298
      3818 8299 3819 8299
TIME...MOT...LOC 1917Z 212DEG 48KT 3815 8282

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Mar 23, 3:53 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
353 PM EDT Wed Mar 23 2022

KYZ102-103-105-WVZ005-232030-
Boyd KY-Carter KY-Lawrence KY-Wayne WV-
353 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of Boyd, Lawrence,
southeastern Carter and northwestern Wayne Counties through 430 PM
EDT...

At 353 PM EDT, Doppler radar was tracking a strong thunderstorm over
Barnrock, or near Blaine, moving northeast at 60 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ashland, Louisa, Wayne, Blaine, Yatesville Lake State Park, Kenova,
Catlettsburg, Ceredo, Fort Gay, Webbville, Burnaugh, Martha, Durbin,
East Lynn Lake, Charley, Centerville, South Point, Lockwood, East
Lynn and Genoa.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 185 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Kentucky...southeastern Ohio...and western West Virginia.

&&

LAT...LON 3804 8300 3805 8296 3809 8293 3811 8289
      3817 8292 3818 8292 3846 8262 3842 8259
      3840 8256 3818 8231 3792 8274 3797 8283
      3800 8294 3800 8296 3796 8299 3797 8302
      3799 8303
TIME...MOT...LOC 1953Z 222DEG 60KT 3797 8290

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Mar 23, 4:01 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
401 PM EDT Wed Mar 23 2022

OHZ086-087-WVZ006>008-014-232030-
Gallia OH-Lawrence OH-Jackson WV-Mason WV-Cabell WV-Putnam WV-
401 PM EDT Wed Mar 23 2022

...A strong thunderstorm will impact portions of eastern Gallia,
southeastern Lawrence, Mason, northeastern Cabell, northwestern
Putnam and west central Jackson Counties through 430 PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Ona, or 9 miles northeast of Proctorville, moving
northeast at 60 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Point Pleasant, Gallipolis, Ripley, Barboursville, Buffalo, Crown
City, Athalia, Henderson, Leon, Cheshire, Mount Alto, Southside,
Scottown, Ashton, Grimms Landing, Gallopolis Ferry, Evans, Green
Bottom and Pea Ridge.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 136 and 138.
 Interstate 64 in West Virginia between mile markers 17 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and central, western and northwestern West Virginia.

&&

LAT...LON 3897 8222 3882 8169 3839 8227 3851 8246
TIME...MOT...LOC 2001Z 220DEG 60KT 3854 8225

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

GW
Local storm report, Mar 23, 4:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     3 W THE PLAINS          39.36N 82.19W
03/23/2022                   ATHENS             OH   911 CALL CENTER

            1 TREE DOWN DUE TO HIGH WIND.

&&

JZ
Local storm report, Mar 23, 4:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     2 SW THE PLAINS         39.34N 82.16W
03/23/2022                   ATHENS             OH   911 CALL CENTER

            1 TREE DOWN DUE TO HIGH WIND.

&&

JZ
Local storm report, Mar 23, 4:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT WED MAR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             HUNTINGTON              38.42N 82.43W
03/23/2022  M0.25 INCH       CABELL             WV   TRAINED SPOTTER

&&

FMK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:46 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo44 min
Mar 23, 3:53 PM EDTSpecial Weather StatementRLXWayne37 min
Mar 23, 4:01 PM EDTSpecial Weather StatementRLXCabell, Mason29 min
Mar 23, 4:22 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXBoone, Fayette, Kanawha, Logan, Raleigh38 min
Mar 23, 4:27 PM EDTSpecial Weather StatementRLXCabell, Putnam33 min
Mar 23, 4:40 PM EDTSpecial Weather StatementRLXLogan20 min
Mar 23, 4:51 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXJackson, Pleasants, Ritchie, Tyler, Wirt, Wood39 min
Mar 23, 4:53 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXBoone, Braxton, Calhoun, Clay, Fayette, Kanawha and 2 more52 min
Mar 23, 4:56 PM EDTSpecial Weather StatementRLXMason19 min
Mar 23, 5:00 PM EDTSpecial Weather StatementRLXLogan15 min
Mar 23, 5:07 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam, Roane23 min
Mar 23, 5:27 PM EDTSevere Thunderstorm WarningRLXMason34 min
Mar 23, 5:31 PM EDTSpecial Weather StatementRLXWirt29 min
Mar 23, 6:32 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Ritchie, Wirt, Wood43 min
Mar 23, 6:37 PM EDTSpecial Weather StatementRLXPutnam8 min
Mar 23, 7:01 PM EDTSpecial Weather StatementRLXMason29 min
Mar 23, 7:08 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXWood52 min
Mar 23, 7:15 PM EDTSpecial Weather StatementRLXWood15 min
Mar 23, 7:39 PM EDTSpecial Weather StatementRLXJackson, Roane, Wirt, Wood51 min
Mar 23, 7:46 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Kanawha, Mason, Putnam and 4 more44 min
Mar 23, 7:52 PM EDTSpecial Weather StatementRLXKanawha, Lincoln, Putnam23 min
Mar 23, 2:07 PM EDTSevere Thunderstorm WarningRLXJackson, Vinton38 min
Mar 23, 2:43 PM EDTSevere Thunderstorm WarningRLXAthens, Jackson, Perry, Vinton37 min
Mar 23, 3:18 PM EDTSpecial Weather StatementRLXLawrence27 min
Mar 23, 5:14 PM EDTSpecial Weather StatementRLXMeigs31 min
Mar 23, 5:42 PM EDTSpecial Weather StatementRLXMorgan, Perry33 min
Mar 23, 5:55 PM EDTTornado WarningRLXAthens, Morgan, Perry35 min
Mar 23, 5:58 PM EDTSpecial Weather StatementRLXJackson, Vinton32 min
Mar 23, 6:11 PM EDTSpecial Weather StatementRLXGallia, Jackson34 min
Mar 23, 6:21 PM EDTSpecial Weather StatementRLXAthens, Vinton24 min
Mar 23, 6:28 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Vinton, Washington47 min
Mar 23, 6:39 PM EDTSpecial Weather StatementRLXPerry21 min
Mar 23, 7:36 PM EDTSevere Thunderstorm WarningRLXMorgan, Washington24 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2022Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.